Alert archive / Ohio / Tornado Warnings in 2017
Tornado Warning 15, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at May 24, 2017, 7:55 PM EDT for Clinton County, Greene County, Warren County, Ohio. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2017, 7:55 PM EDT (23:55 UTC)
- Expired
- May 24, 2017, 8:13 PM EDT
- In force
- 18 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Clinton County, OH, Greene County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 23 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:55 PM EDT | TORNADO 0 | 4 N Harveysburg, OH | BASED ON RADAR DATA, VIDEO EVIDENCE AND EYEWITNESS REPORTS...THE TORNADO APPEARED TO BRIEFLY TOUCH DOWN IN A FARM FIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945
WFUS51 KILN 242355
TORILN
OHC027-057-165-250030-
/O.NEW.KILN.TO.W.0015.170524T2355Z-170525T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
755 PM EDT WED MAY 24 2017
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northeastern Warren County in southwestern Ohio...
Northwestern Clinton County in southwestern Ohio...
Southwestern Greene County in west central Ohio...
* Until 830 PM EDT.
* At 755 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Waynesville, moving northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Xenia, Bellbrook, Harveysburg, Spring Valley, Caesar Creek State
Park, Mount Holly and Roxanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3951 8391 3950 8402 3963 8410 3968 8403
3965 8393
TIME...MOT...LOC 2355Z 156DEG 20KT 3955 8399
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Hatzos2 follow-up statements
147
WWUS51 KILN 250003
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
803 PM EDT WED MAY 24 2017
OHC027-165-250013-
/O.CAN.KILN.TO.W.0015.000000T0000Z-170525T0030Z/
Warren OH-Clinton OH-
803 PM EDT WED MAY 24 2017
...THE TORNADO WARNING FOR NORTHEASTERN WARREN AND NORTHWESTERN
CLINTON COUNTIES IS CANCELLED...
The thunderstorm which prompted the warning has moved into Greene
County. Therefore, the warning has been cancelled.
LAT...LON 3968 8403 3965 8396 3957 8394 3958 8406
3963 8410
TIME...MOT...LOC 0003Z 155DEG 18KT 3958 8401
$$
OHC057-250030-
/O.CON.KILN.TO.W.0015.000000T0000Z-170525T0030Z/
Greene OH-
803 PM EDT WED MAY 24 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
SOUTHWESTERN GREENE COUNTY...
At 803 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Roxana, moving northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Xenia, Bellbrook, Spring Valley and Roxanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3968 8403 3965 8396 3957 8394 3958 8406
3963 8410
TIME...MOT...LOC 0003Z 155DEG 18KT 3958 8401
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Hatzos171
WWUS51 KILN 250013
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
813 PM EDT WED MAY 24 2017
OHC057-250023-
/O.CAN.KILN.TO.W.0015.000000T0000Z-170525T0030Z/
Greene OH-
813 PM EDT WED MAY 24 2017
...THE TORNADO WARNING FOR SOUTHWESTERN GREENE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
LAT...LON 3968 8403 3965 8396 3957 8394 3958 8406
3963 8410
TIME...MOT...LOC 0011Z 156DEG 20KT 3963 8404
$$
HatzosWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 24, 3:38 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 24, 3:38 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 338 PM EDT Wed May 24 2017 .SYNOPSIS... An unsettled pattern will be present across the region through the week. An area of low pressure will meander across the region through Thursday. Multiple systems will then work across the area Friday through Tuesday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... An area of low pressure will move into the region this evening. Showers and some thunderstorms will rotate around this feature. Precipitation may be heavy at times. With low LCLs cannot rule out some tornado potential through the early evening hours. Will continue to mention the severe threat in the HWO and added additional flash flood risk wording across western portions of the region. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Showers and isolated thunderstorms will continue to be possible on Thursday as an area of low pressure meanders across the region. With the cloud cover associated with the low, temperatures will struggle to rise and are only expected to make it into the middle 60s. As the low moves off out of the area precipitation chances will taper off Thursday night. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Mid level ridging will push east across the region through the day on Friday leading to dry conditions and seasonable temperatures. As the ridge pushes east, a developing southwesterly flow pattern will allow for occasional mid level short waves to cross the area through the weekend. This will result in a chance of showers an thunderstorms Saturday and Sunday with highs both days in the upper 70s. An upper level low will slowly drop down across the northern Great Lakes through early next week. As it does, some weak energy will rotate around it, bringing some lower chances of precipitation through the rest of the long term period. Temperatures will also cool off a bit with highs mainly in the low to mid 70s through Wednesday. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... An area of low pressure will meander across the area through the TAF period. This will allow for reduced visibilities with intermittent showers and thunderstorms. The most widespread coverage of precipitation is expected to be across KCVG and KLUK. In addition, cigs will be reduced as well especially later during the overnight hours into the daytime hours on Thursday. OUTLOOK...MVFR to IFR ceilings likely Thursday with MVFR visibilities possible. MVFR ceilings, visibilities, along with a chance of thunderstorms possible Friday night into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...JGL AVIATION...Novak
Hazardous weather outlook, May 24, 5:49 PM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 549 PM EDT Wed May 24 2017 KYZ099-100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-252200- Mason-Lewis-Hardin-Logan-Union OH-Delaware-Champaign-Clark-Madison- Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield-Clinton- Ross-Hocking-Brown-Highland-Adams-Pike-Scioto- 549 PM EDT Wed May 24 2017 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. A deep low pressure system will be present over the region. Thunderstorms that develop may get some added energy if sunshine is able to break through the cloud deck. These stronger isolated storms have the potential to create damaging winds or possibly a weak tornado through the early evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ097-098-OHZ034-035-043-051-061-071-078-252200- Bracken-Robertson-Mercer-Auglaize-Shelby-Miami-Montgomery-Warren- Clermont- 549 PM EDT Wed May 24 2017 This Hazardous Weather Outlook is for Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. A deep low pressure system will be present over the region. Thunderstorms that develop may get some added energy if sunshine is able to break through the cloud deck. These stronger isolated storms have the potential to create damaging winds or possibly a weak tornado through the early evening hours. Rain may be heavy at times through tonight leading to a flash flood risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ042-060-070-077-252200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Darke-Preble-Butler-Hamilton- 549 PM EDT Wed May 24 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A deep low pressure system will be present over the region. Thunderstorms that develop may get some added energy if sunshine is able to break through the cloud deck. These stronger isolated storms have the potential to create damaging winds or possibly a weak tornado through the early evening hours. Rain may be heavy at times through tonight leading to a flash flood risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 24, 5:41 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
541 PM EDT WED MAY 24 2017
INZ075-080-KYZ089>091-242215-
Switzerland IN-Ohio IN-Boone KY-Carroll KY-Gallatin KY-
541 PM EDT WED MAY 24 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...CENTRAL SWITZERLAND...
EASTERN CARROLL...SOUTHERN BOONE AND GALLATIN COUNTIES UNTIL 615 PM
EDT...
At 541 PM EDT, radar indicated a strong thunderstorm over Florence,
moving north at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Rising Sun, Warsaw, Florence, Kentucky Speedway, Glencoe, Fairview,
Sparta, Patriot, Ethridge, Center Square, Aberdeen, Interstate 71 at
US Route 127, Steele Bottom, Markland, East Enterprise, Rabbit Hash,
Allensville, Quercus Grove, Mount Sterling and North Landing.
This includes I-71 in Kentucky between mile markers 55 and 64.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3895 8484 3872 8478 3872 8480 3871 8481
3870 8483 3871 8483 3870 8484 3868 8502
3889 8512
TIME...MOT...LOC 2141Z 164DEG 8KT 3878 8494
HainesLocal storm report, May 24, 5:49 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM FLASH FLOOD 4 WNW ROSS 39.33N 84.72W
05/24/2017 BUTLER OH TRAINED SPOTTER
FLOWING WATER REPORTED OVER A PORTION OF CINCINNATI
BROOKVILLE ROAD NEAR SHANDON.
&&
KCSpecial weather statement, May 24, 6:04 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
604 PM EDT WED MAY 24 2017
OHZ060-070-077-242230-
Hamilton OH-Butler OH-Preble OH-
604 PM EDT WED MAY 24 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON...
SOUTHEASTERN PREBLE AND CENTRAL BUTLER COUNTIES UNTIL 630 PM EDT...
At 604 PM EDT, radar indicated a strong thunderstorm over Bridgetown,
moving north at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Oxford, Forest Park, Trenton,
Springdale, North College Hill, Cheviot, Mount Healthy, Finneytown,
Ross, Camden, Seven Mile, Taylor Creek, Bridgetown, Williamsdale,
Pleasant Hills, Dry Ridge and Skyline Acres.
This includes the following Interstates...
I-74 in Ohio between mile markers 9 and 19.
I-75 in Ohio between mile markers 4 and 5.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3964 8473 3964 8448 3959 8448 3959 8446
3911 8454 3912 8469
TIME...MOT...LOC 2204Z 178DEG 12KT 3915 8462
HainesSpecial weather statement, May 24, 7:42 PM EDT, 13 minutes before
Special Weather Statement National Weather Service Wilmington OH 742 PM EDT WED MAY 24 2017 OHZ053-054-250015- Madison OH-Clark OH- 742 PM EDT WED MAY 24 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARK AND WEST CENTRAL MADISON COUNTIES UNTIL 815 PM EDT... At 741 PM EDT, radar indicated a strong thunderstorm near London, moving north at 20 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Locations impacted include... London, Choctaw Lake, Brighton, Newport and Interstate 70 at State Route 56. This includes I-70 in Ohio between mile markers 68 and 75. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3982 8342 3981 8359 4001 8359 4001 8344 TIME...MOT...LOC 2341Z 169DEG 19KT 3990 8350 Hatzos
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:02 PM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 3 hr |
| May 24, 5:07 PM EDT | Flash Flood Watch | ILN | Butler, Darke, Hamilton, Preble | 18 hr |
| May 24, 5:25 PM EDT | Flash Flood Warning | ILN | Butler, Hamilton | 6 hr |
| May 24, 5:54 PM EDT | Flash Flood Warning | ILN | Butler, Hamilton | 6 hr |
| May 24, 6:04 PM EDT | Special Weather Statement | ILN | Butler, Hamilton | 26 min |
| May 24, 6:20 PM EDT | Tornado Warning | ILN | Preble | 12 min |
| May 24, 7:04 PM EDT | Areal Flood Advisory | ILN | Butler, Montgomery, Preble, Warren | 5 hr |
| May 24, 7:09 PM EDT | Areal Flood Advisory | ILN | Darke, Mercer | 6 hr |
| May 24, 7:42 PM EDT | Special Weather Statement | ILN | Madison | 33 min |
Nearby
Tornado Warnings in Ohio, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.